Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 5, 2015, 11:51 PM EST for Erie County, New York. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2015, 11:51 PM EST (04:51 UTC)
- Expired
- Jan 6, 2015, 1:15 AM EST
- In force
- 84 min
- Issued by
- NWS Buffalo, NY
County Erie County, NY
The radar
The Buffalo radar (KBUF), 52 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149
WWUS81 KBUF 060451
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1151 PM EST MON JAN 5 2015
NYZ019-085-060615-
CHAUTAUQUA NY-ERIE NY-
1151 PM EST MON JAN 5 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1143 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR. THIS LAKE EFFECT SNOW BAND NEAR THE LAKE ERIE
SHORELINE EXTENDING FROM TO JUST SOUTH OF HAMBURG. THE BAND IS
EXPECTED TO REMAIN NEARLY STATIONARY THROUGH 100 AM.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
EDEN...
LAKE VIEW...
ANGOLA...
LAT...LON 4252 7931 4257 7915 4261 7913 4265 7908
4270 7905 4273 7882 4261 7883 4247 7933
4250 7934
$$
APFFELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 5, 11:39 PM EST, 12 minutes earlier.
Area forecast discussion, Jan 5, 11:39 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1139 PM EST MON JAN 5 2015
.SYNOPSIS...
TEMPERATURES WILL AVERAGE WELL BELOW NORMAL THIS WEEK AS SEVERAL
SURGES OF VERY COLD AIR WILL POUR SOUTH FROM CENTRAL AND EASTERN
CANADA. THE FRIGID AIR WILL FUEL SEVERAL ROUNDS OF SIGNIFICANT LAKE
EFFECT SNOW EAST OF THE LAKES...INCLUDING SNOWS THAT WILL ACCUMULATE
ONE TO TWO FEET EAST OF LAKE ONTARIO THROUGH TONIGHT.
&&
.NEAR TERM /THROUGH TUESDAY/...
LAKE EFFECT SNOW CONTINUES TO BE THE MAIN FORECAST CONCERN. AN
APPROACHING SHORTWAVE WILL CAUSE WINDS TO SHIFT FROM WSW TO THE
SSW WHICH WILL GENERALLY LIFT LAKE EFFECT SNOW BANDS TO THE
NORTH...WHILE DIMINISHING WINDS LIMIT THE INLAND EXTENT OF THE
BANDS. THE 00Z BUF SOUNDING SHOWS A TEMPERATURE OF -22C AT
850MB...WITH AMPLE LAKE INDUCED INSTABILITY LIKELY TO PERSIST
THROUGH THE PERIOD.
AT 1100 PM...RADAR SHOWED LAKE EFFECT SNOW OFF LAKE ONTARIO
SHOWING SIGNS OF BREAKING INTO TWO BANDS. THIS WILL REDUCE
SNOWFALL RATES SOME...BUT STILL PRODUCES SNOWFALL RATES UP TO 2
INCHES AN HOUR NEAR THE LAKESHORE. DIMINISHING WINDS HAVE LIMITED
THE INLAND EXTENT OF THE LAKE SNOWS...WITH LITTLE ADDITIONAL
ACCUMULATION EXPECTED ACROSS LEWIS COUNTY AS THE BAND WILL
CONTINUE TO CONTRACT CLOSER TO THE LAKE SHORE. SNOW WILL CONTINUE
ACROSS OSWEGO COUNTY...WITH THE MOST SIGNIFICANT ADDITIONAL
ACCUMULATIONS NEAR THE LAKESHORE. THIS BAND WILL WEAKEN FURTHER THROUGH
DAYBREAK.
THE LAKE ERIE BAND REMAINS A NARROW SINGULAR BAND...BUT ITS INLAND
EXTENT HAS DIMINISHED CONSIDERABLY THIS EVENING. SPOTTER REPORTS
INDICATE SNOWFALL RATES OF AROUND 2 INCHES AN HOUR IN THE CORE OF
THE BAND. THIS IS A CHALLENGING FORECAST DUE TO THE NARROW AND
LOCALIZED NATURE OF THE BAND. MOST MESOSCALE GUIDANCE SHOWS THIS
BAND LASTING FOR THE NEXT SEVERAL HOURS...WHILE IT CONTINUES TO
CONTRACT CLOSER TO THE LAKESHORE BUT PUSH SLOWLY NORTHWARD. THIS
SHOULD BRING WARNING SNOWS TO A SMALL AREA IN FAR SOUTHWESTERN
ERIE COUNTY TONIGHT. THIS AREA EXTENDS FROM SUNSET BAY TO
HAMBURG...AND INLAND TO BOSTON AND INCLUDING INTERSTATE 90.
AMOUNTS SHOULD TAPER OFF AWAY FROM THIS BAND WITH DRASTICALLY LESS
SNOW OUTSIDE OF THIS BAND. BECAUSE OF THIS...WE DROPPED THE
ADVISORY FOR WYOMING AND CATTARAUGUS COUNTIES...WITH LITTLE
ADDITIONAL ACCUMULATIONS EXPECTED THERE. SNOW WILL CONTINUE IN
EXTREME NORTHERN PORTIONS OF CHAUTAUQUA COUNTY...NORTH OF DUNKIRK.
A FAST MOVING SYNOPTIC SYSTEM WILL SWING THROUGH THE REGION ON
TUESDAY WITH A BROAD COVERAGE LIGHT SNOW FOR MOST IF NOT ALL OF THE
FORECAST AREA. THIS SYSTEM WILL HAVE LESS OF A REFLECTION AT THE
SURFACE BUT WILL STILL DISRUPT THE LAKE SNOW BANDS DURING TUESDAY
AFTERNOON. A GENERAL COVERAGE OF AN INCH TO TWO INCHES EXPECTED.
TEMPERATURES DURING TONIGHT WILL BE IN THE SINGLE NUMBERS FOR THE
MAJORITY OF THE FORECAST AREA...CLOSE TO ZERO EAST OF LAKE ONTARIO
AND IN THE LOW TEENS CLOSE TO THE LAKES. TUESDAY WILL REMAIN IN THE
DEEP FREEZE WITH HIGH TEMPERATURES IN THE MID TEENS TO LOWER 20S.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A POLAR LOW WILL REMAIN PARKED OVER FAR NORTHERN QUEBEC WITH A
LONGWAVE TROUGH EXTENDING EQUATOR WARD ACROSS THE GREAT LAKES REGION
THROUGH THE NEXT WEEK. A WELL-ESTABLISHED CROSS-POLAR FLOW WILL
CONTINUE TO SHUNT ARCTIC AIR OUT OF NORTHWESTERN CANADA AND ACROSS
THE GREAT LAKES AS A SERIES OF SHORTWAVES CROSS THE REGION WHILE
ROUNDING THE LONGWAVE TROUGH. ALL OF THIS RESULT IN THE CONTINUATION
OF THE VERY ACTIVE WEATHER PATTERN ACROSS THE REGION THROUGH THE
UPCOMING WEEK WITH PERSISTENT COLD AND LAKE EFFECT SNOWS TO CONTEND
WITH.
LAKE EFFECT SNOWS WILL BE MOVING INTO FULL SWING AS WE MOVE INTO
TUESDAY NIGHT AS A STRONG SHORTWAVE WILL BE CROSSES THE
REGION...PUSHING A WEAK SURFACE LOW ACROSS THE SAINT LAWRENCE
VALLEY. THE COOLING TEMPERATURES ALOFT WILL RAISE EQUILIBRIUM LEVELS
ABOVE 10KFT ON BOTH LAKES WITH LAKE ONTARIO PUSHING 15KFT AT TIMES.
IN FACT BUFKIT PROFILES ON BOTH LAKES ARE DISPLAYING THE CLASSIC
BULLSEYE OF LIFT WITHIN THE DENDRITIC GROWTH LAYER...SUGGESTING A
PERIOD OF VERY IMPRESSIVE SNOWFALL RATES AROUND 00-06Z WEDNESDAY.
EVEN THOUGH THE BAND WILL BE SHIFTING SOUTH THROUGH THE NIGHT WITH
VEERING FLOW IN THE WAKE OF THE SHORTWAVE PASSAGE...THE INTENSE
SNOWFALL RATES COUPLED WITH LOW SNOW/WATER RATIOS SHOULD ALLOW THE
SNOW TO QUICKLY ADD UP TO WARNING AMOUNTS EAST OF LAKE ONTARIO. AS
SUCH THE LAKE EFFECT SNOW WATCH FOR THE NORTH COUNTRY WILL BE
UPGRADED TO A WARNING WITH THIS FORECAST UPDATE.
MEANWHILE...WHILE PARAMETERS ALSO LOOK VERY IMPRESSIVE FOR A TIME
OFF OF LAKE ERIE...SUGGESTING AT LEAST HIGH END ADVISORY AMOUNTS
ACROSS THE BOSTON HILLS AND WESTERN SOUTHERN TIER...THE SHORTER
FETCH OFF LAKE ERIE AND THE TRANSITORY NATURE OF THE BAND MAY
PREVENT AMOUNTS FROM QUITE REACHING WARNING LEVELS. FOR NOW WILL
LEAVE THE CURRENT LES WATCH IN PLACE TO ALLOW FOR ANOTHER MODEL RUN
OR TWO TO FIRM UP CONFIDENCE ON THIS THINKING.
EITHER WAY...CONFIDENCE IS HIGH THAT IT WILL BE A VERY COLD NIGHT
ACROSS THE FORECAST AREA AS THE SHORTWAVE CROSSING THE REGION WILL
PUSH AN ARCTIC FRONT SOUTH ACROSS THE LAKES OVERNIGHT. TEMPERATURES
WILL FALL THROUGH THE TEENS THROUGH THE NIGHT. READINGS WILL
CONTINUE TO FALL ON WEDNESDAY AS THE ARCTIC FRONT MOVES ALL THE WAY
THROUGH THE AREA AND READINGS DROP THROUGH THE SINGLE DIGITS TO
AROUND ZERO BY SUNSET. ADD IN THE BRISK NORTHWEST FLOW BEHIND THE
FRONT AND WIND CHILLS WILL APPROACH THE -15 TO -30 RANGE WITH THE
LOWEST VALUES EXPECTED ACROSS THE NORTH COUNTY. HAVE UPDATED THE
FORECAST WITH A WIND CHILL WATCH FOR JEFFERSON AND LEWIS COUNTIES
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT AS WIND CHILLS LOOK TO APPROACH
-30. THESE BITTER WIND CHILLS WILL LAST THROUGH WED NIGHT AS FLOW
GRADUALLY BACKS AROUND TO THE SOUTHWEST AS HIGH PRESSURE SLIDES FROM
THE GREAT PLAINS TO THE TENNESSEE VALLEY.
AS HINTED AT ABOVE...LAKE EFFECT SNOWS WILL SHIFT TO THE SOUTHERN
AND SOUTHEASTERN AREAS AROUND THE LAKES ON WEDNESDAY AS
NORTHWESTERLY FLOW BECOMES ESTABLISHED IN THE WAKE OF THE PASSAGE OF
THE ARCTIC FRONT. WHILE THIS WILL GREATLY DIMINISH FETCH...THE
EXTREMELY COLD AIRMASS...AS MUCH AS -26 TO -28C SHOULD HAVE NO
TROUBLE PRODUCING ENOUGH INSTABILITY TO GENERATE ACCUMULATING SNOWS
SOUTH OF LAKE ONTARIO AND ACROSS THE WESTERN SOUTHERN TIER.
WINDS WILL BACK AROUND TO THE SOUTHWEST ONCE AGAIN WEDNESDAY NIGHT
AS A FLATTENING SHORTWAVE RIDGE APPROACHES THE LOWER GREAT LAKES AND
SURFACE HIGH PRESSURE DIVES UNDERNEATH TO THE TENNESSEE VALLEY. THIS
WILL DRIVE ANY LINGERING LES BACK INTO THE NORTH COUNTRY...AND TO A
LESSER EXTENT INTO THE NIAGARA FRONTIER...HOWEVER WARMING
TEMPERATURES ALOFT...RELATIVELY SPEAKING...TO -15C ALONG WITH
INCREASING SHEAR SHOULD KEEP ANY ACCUMULATIONS RELATIVELY MODEST. AS
THESE SOMEWHAT WARMER TEMPERATURES CREEP BACK TO THE NORTH...HIGHS
WILL CLIMB BACK INTO THE TEENS.
THE WARMUP...SO TO SPEAK...WILL BE SHORT-LIVED HOWEVER AS YET
ANOTHER SHORTWAVE DIVES ACROSS THE LOWER GREAT LAKES. THIS IS
EXPECTED TO BRING A MORE WIDESPREAD LIGHT SNOW THURSDAY NIGHT INTO
FRIDAY WITH TEMPERATURES DROPPING BACK INTO THE SINGLE DIGITS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
WIDESPREAD SYNOPTIC SNOW WILL BE TAPERING OFF FRIDAY MORNING AS THE
AFOREMENTIONED SHORTWAVE CLEARS THE REGION...HOWEVER WITH ANOTHER
ROUND OF ARCTIC AIR POURING ACROSS THE LAKES...MORE LAKE EFFECT IS
EXPECTED FRIDAY WITH POSSIBLE WARNING AMOUNTS EAST OF LAKE
ONTARIO...AND TO A LESSER EXTENT LAKE ERIE...FRIDAY INTO SATURDAY.
HIGH PRESSURE PROGGED TO SLIDE ACROSS THE OHIO VALLEY TO THE
MID-ATLANTIC OVER THE WEEKEND SHOULD DISRUPT THE LAKE EFFECT BY THE
SECOND HALF OF THE WEEKEND...AND BY MONDAY SOUTHERLY RETURN FLOW MAY
PROVIDE SOMEWHAT OF A RESPITE AS HIGHS CLIMB BACK TOWARDS
AVERAGE...WITH READINGS EXPECTED IN THE 20S SUNDAY AND 30S MONDAY.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL INTO THE EARLY MORNING HOURS WITH LAKE
EFFECT BANDS LIKELY TO STAY NEAR THE IMMEDIATE LAKESHORES AND OUT
OF TAF LOCATIONS. AN OPEN WAVE ALOFT AND WEAK SURFACE LOW WILL
PROVIDE ENOUGH MOISTURE AND LIFT FOR LIGHT SNOW TUESDAY
MORNING ACROSS SOUTHERN AREAS. THIS IS LIKELY TO LOWER VSBY TO
IFR/MVFR FOR A PERIOD. MEANWHILE LAKE EFFECT SNOWS WILL DEVELOP
AND IMPACT ART LATE THIS MORNING ONWARD...AND POSSIBLY JHW LATE
AFTERNOON INTO THIS EVENING.
OUTLOOK...
TUESDAY NIGHT...AREA OF IFR IN LAKE EFFECT SNOW E-NE OF THE LAKES.
WEDNESDAY...IFR WITH LAKE EFFECT SNOW SOUTHEAST OF THE LAKES...MVFR
ELSEWHERE.
THURSDAY...IFR WITH LAKE EFFECT SNOW EAST AND NORTHEAST
OF THE LAKES...MAINLY VFR ELSEWHERE.
FRIDAY...MVFR/IFR WITH LAKE EFFECT SNOW EAST OF THE LAKES AND A
CHANCE OF WIDESPREAD SNOW ELSEWHERE.
&&
.MARINE...
AS ARCTIC HIGH PRESSURE MOVES EAST ACROSS THE OHIO VALLEY
TONIGHT...WINDS WILL FINALLY SUBSIDE ACROSS LAKES ERIE AND ONTARIO
WITH WAVES LOWERING BELOW SMALL CRAFT ADVISORY LEVELS TUESDAY
MORNING.
WINDS WILL ONCE AGAIN FRESHEN LATE TUESDAY AND TUESDAY NIGHT IN THE
WAKE OF THE NEXT STORM SYSTEM. THIS COULD LEAD TO NEAR GALE FORCE
WIND GUSTS ON LAKE ONTARIO FOR TUESDAY NIGHT AND WEDNESDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING FROM 5 PM TUESDAY TO 10 AM EST
WEDNESDAY FOR NYZ006>008.
WIND CHILL WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING FOR NYZ007-008.
LAKE EFFECT SNOW WARNING UNTIL 7 AM EST TUESDAY FOR NYZ006-085.
LAKE EFFECT SNOW ADVISORY UNTIL 7 AM EST TUESDAY FOR NYZ019.
LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING FOR NYZ012-019-020-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR
LOZ043.
SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR LOZ042.
SMALL CRAFT ADVISORY UNTIL NOON EST TUESDAY FOR LOZ044-045.
&&
SYNOPSIS...WCH
NEAR TERM...APFFEL/WCH
SHORT TERM...WOOD
LONG TERM...SMITH/WOOD
AVIATION...APFFEL
MARINE...APFFEL/WCHHazardous weather outlook, Jan 5, 11:11 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1111 PM EST MON JAN 5 2015 NYZ007-008-070415- JEFFERSON-LEWIS- 1111 PM EST MON JAN 5 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 5 PM TUESDAY TO 10 AM EST WEDNESDAY... ...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-070415- OSWEGO- 1111 PM EST MON JAN 5 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 5 PM TUESDAY TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010-011-013-014-021-070415- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- LIVINGSTON-ONTARIO-ALLEGANY- 1111 PM EST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-020-070415- WYOMING-CATTARAUGUS- 1111 PM EST MON JAN 5 2015 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ085-070415- SOUTHERN ERIE- 1111 PM EST MON JAN 5 2015 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-070415- CHAUTAUQUA- 1111 PM EST MON JAN 5 2015 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-070415- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1111 PM EST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-070415- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1111 PM EST MON JAN 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 5, 7:53 PM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
753 PM EST MON JAN 5 2015
NYZ006-008-060215-
LEWIS NY-OSWEGO NY-
753 PM EST MON JAN 5 2015
...HEAVY LAKE EFFECT SNOW WILL CONTINUE TO IMPACT OSWEGO AND LEWIS
COUNTY LATE THIS EVENING...
* AT 747 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS LAKE
EFFECT SNOW BAND WAS LOCATED OVER CENTRAL AND NORTHERN OSWEGO AND
INTO EXTREME SOUTHERN LEWIS COUNTY.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
NINE MILE POINT...
PARISH...
PULASKI...
FERNWOOD...
ALTMAR...
SALMON RIVER RESERVOIR...
REDFIELD...
FISH CREEK...
HIGHMARKET...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 37.
* THE STRONG WINDS WILL COMBINE WITH THE INTENSE COLD TO PRODUCE
DANGEROUS WIND CHILL VALUES OF ZERO TO MINUS FIVE BELOW ZERO.
DRIVING WITHIN THIS SNOW BAND WILL BE VERY DIFFICULT WITH SNOW
COVERED ROADS AND VERY POOR VISIBILITY. IF TRAVELING ACROSS THE AREA
ALLOW FOR PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4342 7552 4348 7580 4333 7588 4330 7586
4330 7587 4346 7654 4353 7642 4354 7624
4358 7621 4367 7621 4356 7522
REYNOLDSSpecial weather statement, Jan 5, 9:22 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
922 PM EST MON JAN 5 2015
NYZ019-085-060315-
CHAUTAUQUA NY-ERIE NY-
922 PM EST MON JAN 5 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT EXTREME NORTHERN
CHAUTAUQUA AND SOUTHERN ERIE COUNTIES THIS EVENING...
* AT 912 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED ALONG THE LAKE ERIE
SHORELINE FROM DUNKIRK TO STURGEON POINT.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
SILVER CREEK AND SUNSET BAY...
LAKE ERIE BEACH...
ANGOLA AND EVANS...
NORTH COLLINS...
DERBY...
LAKE VIEW...
EDEN AND HAMBURG...
* THE STRONG WINDS WILL COMBINE WITH THE INTENSE COLD TO PRODUCE
DANGEROUS WIND CHILL VALUES OF FIVE TO TEN BELOW ZERO.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4253 7928 4255 7924 4256 7916 4261 7913
4265 7907 4270 7906 4271 7899 4279 7886
4260 7857 4250 7879 4255 7906 4248 7922
SMITHSpecial weather statement, Jan 5, 9:43 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
943 PM EST MON JAN 5 2015
NYZ006-060345-
OSWEGO NY-
943 PM EST MON JAN 5 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT NORTHERN OSWEGO COUNTY...
* AT 939 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM MEXICO BAY INLAND TO
PULASKI AND REDFIELD.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
PORT ONTARIO...
PULASKI AND SANDY CREEK...
SALMON RIVER RESERVOIR...
REDFIELD...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 34 AND 37.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4347 7581 4337 7586 4347 7643 4353 7641
4354 7637 4352 7635 4352 7629 4354 7623
4358 7621 4368 7621 4366 7581 4347 7576
SMITHSpecial weather statement, Jan 5, 10:44 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1044 PM EST MON JAN 5 2015
NYZ019-085-060445-
CHAUTAUQUA NY-ERIE NY-
1044 PM EST MON JAN 5 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT EXTREME NORTHERN
CHAUTAUQUA AND SOUTHWEST ERIE COUNTY...
* AT 1039 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM DUNKIRK TO SILVER
CREEK TO EDEN.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS INCLUDING THE NEW YORK STATE THRUWAY.
IF TRAVELING ACROSS THE AREA SLOW DOWN AND BE PREPARED FOR RAPIDLY
CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4251 7935 4250 7933 4255 7924 4256 7916
4259 7914 4266 7907 4275 7882 4261 7875
4253 7901 4254 7903 4254 7906 4252 7906
4238 7952
SMITHSpecial weather statement, Jan 5, 10:49 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1049 PM EST MON JAN 5 2015
NYZ006-007-060445-
JEFFERSON NY-OSWEGO NY-
1049 PM EST MON JAN 5 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT NORTHERN AND CENTRAL
OSWEGO COUNTY...
* AT 1043 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS LOCATED FROM OSWEGO TO PULASKI TO
ALTMAR.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
OSWEGO AND NINE MILE POINT...
MEXICO...
PULASKI AND ALTMAR...
SALMON RIVER RESERVOIR...
REDFIELD...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 37.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4337 7587 4343 7660 4346 7656 4348 7649
4353 7642 4354 7637 4352 7635 4354 7624
4358 7621 4368 7621 4368 7620 4366 7581
SMITHSpecial weather statement, Jan 5, 11:51 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1151 PM EST MON JAN 5 2015
NYZ019-085-060615-
CHAUTAUQUA NY-ERIE NY-
1151 PM EST MON JAN 5 2015
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1143 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 2
INCHES PER HOUR. THIS LAKE EFFECT SNOW BAND NEAR THE LAKE ERIE
SHORELINE EXTENDING FROM TO JUST SOUTH OF HAMBURG. THE BAND IS
EXPECTED TO REMAIN NEARLY STATIONARY THROUGH 100 AM.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
EDEN...
LAKE VIEW...
ANGOLA...
LAT...LON 4252 7931 4257 7915 4261 7913 4265 7908
4270 7905 4273 7882 4261 7883 4247 7933
4250 7934
APFFELThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 7:53 PM EST | Special Weather Statement | BUF | Oswego | 82 min |
| Jan 5, 9:22 PM EST | Special Weather Statement | BUF | Erie | 53 min |
| Jan 5, 9:43 PM EST | Special Weather Statement | BUF | Oswego | 62 min |
| Jan 5, 9:44 PM EST | Wind Chill Watch | BUF | Jefferson, Lewis | 7 hr |
| Jan 5, 10:44 PM EST | Special Weather Statement | BUF | Erie | 61 min |
| Jan 5, 10:49 PM EST | Special Weather Statement | BUF | Oswego | 56 min |
| Jan 6, 4:16 AM EST | Wind Chill Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 54 hr |
| Jan 6, 12:17 PM EST | Lake Effect Snow Advisory | BUF | Cayuga, Erie, Genesee, Jefferson, Lewis, Monroe and 2 more | 54 hr |
| Jan 6, 3:37 PM EST | Heavy Freezing Spray Warning | BUF | 4 days |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.